MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0820
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using a px slim delivery microcatheter (px slim) and a penumbra coil 400 (pc400).During the procedure, after advancing part of the pc400 into the target vessel, it unintentionally detached.Therefore, the physician used a stent retriever to remove the detached pc400.The px slim was then removed and was no longer used in the procedure.The procedure was completed using a non-penumbra microcatheter and non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 28-nov-23 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda) and returned to manufacturer on (mm/dd/yyyy) 2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1 and method code 2 5.Section h.Box 6: results code 1, results code 2, and results code 3 6.Section h.Box 6: conclusions code 1 additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy) evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly and revealed that the pusher assembly was kinked and fractured on its proximal end.The root cause of the proximal end damage could not be determined.If the pusher assembly is fractured, the pull wire may retract causing the embolization coil to detach.Further evaluation revealed offset coil winds on the embolization coil.This damage may have occurred during removal of the coil from the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17892604
Report Number3005168196-2023-00453
Device Sequence Number7695522
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public814548010922
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4004C0820
Device Lot NumberF99883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date10/07/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005